Louisiana, 2003Lightning Strike in Louisiana, June 17, 2003
June 17, 2003 · NWS SHV · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 17, 10:35 AM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 17, 10:35 AM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1135 AM CDT TUE JUN 17 2003
UPDATED ZONES SENT OUT. ONLY MADE A FEW MINOR ADJUSTMENTS TO
TEMPERATURES AND WINDS. CAN STILL SEE LOW ROTATING ON RADAR AND
VISIBLE SATELLITE OVER E TX. VISIBLE SHOWED AN OUTFLOW BOUNDARY
FROM THE LOW WHICH HAS JUST RECENTLY IGNITED THUNDERSTORMS AS IT
MOVES SEWD INTERACTING WITH LOW LEVEL MOISTURE/CLOUD COVER MOVING
NWD FROM GULF. DID NOT CHANGE ANY POPS FOR THIS AFTERNOON. EXPECT
ACTIVITY TO INCREASE DURING THE AFTERNOON JUST LIKE YESTERDAY.
20
.SHV...NONE.
Hazardous weather outlook, Jun 17, 11:00 AM CST, 3 hours before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-181100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE JUN 17 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN UPPER LEVEL LOW WILL CONTINUE TO SPIN OVER EAST TEXAS THIS
AFTERNOON...AS THE GULF OF MEXICO CONTINUES TO SUPPLY THE AREA WITH
ABUNDANT MOISTURE. DAYTIME HEATING...AND WEAK DISTURBANCES ROTATING
AROUND THIS LOW...WILL ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO
MOVE ACROSS MUCH OF THE AREA THIS AFTERNOON AND EVENING. SEVERE
WEATHER SHOULD BE AT A MINIMUM WITH THESE STORMS...HOWEVER HEAVY
RAIN WILL LEAD TO LOCALIZED FLOODING IN SOME AREAS. IF SEVERE
WEATHER OCCURS...IT WILL BE THIS AFTERNOON...AS HEATING WILL HELP TO
DESTABILIZE THE ATMOSPHERE. DAMAGING WINDS WILL BE THE PRIMARY
SEVERE WEATHER THREAT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER ACROSS MUCH OF THE
AREA THROUGH WEDNESDAY...AS THE UPPER LEVEL LOW AND ASSOCIATED
STATIONARY FRONTAL BOUNDARY REMAIN IN PLACE OVER THE AREA.
THUS...LOCALIZED FLOODING WILL BE THE PRIMARY THREAT AS THE GROUND
OVER MUCH OVER THE REGION IS NEAR SATURATION.
.SPOTTER CALL TO ACTION STATEMENT...
DUE TO THE ISOLATED AND BRIEF NATURE OF ANY SEVERE WEATHER...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON AND TONIGHT.
20
Lightning, Natchitoches
- When
- June 17, 2:00 PM CST
- Where
- Natchitoches County, Natchitoches
- Property damage
- $50,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.724, -93.096 (the zone’s center; the record gives no point)
Lightning caused a fire at the University Columns Apartments at NSU. There were no reports of injuries.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Arizona, June 17 to 30, 2003$66 million · 1 event
- Flash Flood in Kentucky, June 17, 2003$2.8 million · 1 event
- Flash Flood in Alabama, June 17, 2003$400,000 · 1 event
- Flash Flooding and Flood in Ohio, June 17 to 18, 2003$300,000 · 5 events
- Flash Flooding in Kentucky, June 17, 2003$320,000 · 3 events
- Flash Flooding in Mississippi, June 17, 2003$285,000 · 5 events
- Flash Flood in Kentucky, June 17, 2003$220,000 · 1 event
- Flash Flooding and Flooding in Ohio, June 17, 2003$130,000 · 5 events
- Flash Flood in North Carolina, June 17, 2003$100,000 · 1 event
- Flash Flood and Lightning Strike in South Carolina, June 17 to 18, 2003$55,000 · 2 events
- Flash Flood in Kentucky, June 17, 2003$50,000 · 1 event
- High Surf in Hawaii, June 17 to 19, 20033 injured · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365345.